How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Cat Veterinary
Satisfied Customers: 23791
Experience:  University of California at Davis graduate veterinarian with 44 years of experience.
Type Your Cat Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My cat had a hurt foot on Thursday night I gave her a quarter

Customer Question

My cat had a hurt foot on Thursday night I gave her a quarter of a 350 milligram Soma and a liqqimyisin 200 shot of .25 milliliters whiich is around 50 milligrams she has done nothing but sleep and lounge all day Friday and today. She will get up and put a little bit of weight on her foot down and she will go to the litter box but she's not eating she will drink a little bit of milk. is she sedated from the antibiotic or could she still be sedated from the soma
JA: I'm sorry to hear that. Could be a lot of things that cause lethargy. The Veterinarian will know how to help your cat. What is the cat's name?
Customer: Joann
JA: Is there anything else important you think the Veterinarian should know about Joann?
Customer: 5 years old and overweight 11 lb
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 5 months ago.
Category: Cat Veterinary
Expert:  Dr. Michael Salkin replied 5 months ago.
Joann, according to the Merck Veterinary Manual, the central acting muscle relaxants such as carisoprodol (Soma) are toxic to dogs and cats.The onset of clinical signs of toxicosis may be Treatment of muscle relaxant overdose consists of symptomatic and supportive care. Vomiting should be induced if the exposure is recent and no clinical signs are present, followed by administration of activated charcoal. Respiratory support (ie, ventilator) should be provided if needed. Recumbent or comatose animals should be monitored for hypothermia and aspiration. Seizures can be controlled with diazepam. Cyproheptadine (1.1 mg/kg, PO, once or twice every 8 hr) seems to work well for vocalization in dogs. IV fluids should be given as needed. Treatment with IV lipid emulsion solution may be beneficial.To answer you directly, then, the Soma should be incriminated for her lassitude. It's too late for treatment but she appears to have not have been badly intoxicated and should normalize from here on out. Please respond with further questions or concerns if you wish.
Customer: replied 5 months ago.
What about the antibiotic injection
Expert:  Dr. Michael Salkin replied 5 months ago.
Liquamycin (oxytetracycline) might be dosed to a cat at 5 mg/lb IV every 12 hours or 10 mg/lb orally every 8-12 hours. (It's irritating if administered SQ or IM.) Cats don't tolerate oral dosing of this antibiotic very well, however. They may become colicky, febrile, lose hair, and depressed - usually after a few days of administration. Please continue our conversation if you wish.
Expert:  Dr. Michael Salkin replied 5 months ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. Michael Salkin